Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 11, 2012, 10:42 AM CST for Madison County, Alabama. It took effect at Jan 11, 2012, 2:48 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 10:42 AM CST (16:42 UTC)
- In effect from
- Jan 11, 2012, 2:48 PM CST
- Expired
- Jan 13, 2012, 4:47 AM CST
- In force
- 38 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Madison County, AL
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 19.63 ft at Jan 12, 2012, 1:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
786 WGUS44 KHUN 111642 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1042 AM CST WED JAN 11 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-120642- /O.NEW.KHUN.FL.W.0001.120112T0345Z-120113T1525Z/ /BSBA1.1.ER.120112T0345Z.120112T1800Z.120113T0925Z.NO/ 1042 AM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER AT BROWNSBORO. * FROM THIS EVENING UNTIL FRIDAY MORNING. * AT 9 AM WEDNESDAY THE STAGE WAS 12.9 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST NEAR 18.0 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED WED THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 12.9 WED 9 AM 14.2 16.5 17.3 17.8 18.0 THU NOON $$
7 follow-up statements
976 WGUS84 KHUN 112051 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 251 PM CST WED JAN 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-121051- /O.EXT.KHUN.FL.W.0001.120111T2048Z-120113T2145Z/ /BSBA1.1.ER.120111T1848Z.120112T1200Z.120113T1545Z.NO/ 251 PM CST WED JAN 11 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL FRIDAY AFTERNOON. * AT 2 PM WEDNESDAY THE STAGE WAS 18.2 FEET AND QUICKLY RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 2 PM WEDNESDAY WAS 18.2 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 18.2 WED 2 PM 18.7 18.8 18.9 18.9 THU 6 AM $$
785 WGUS44 KHUN 112321 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 521 PM CST WED JAN 11 2012 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE RUSHED TO COMPLETION. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-121321- /O.EXT.KHUN.FL.W.0001.000000T0000Z-120114T0000Z/ /BSBA1.2.ER.120111T1848Z.120112T1200Z.120113T1800Z.NO/ 521 PM CST WED JAN 11 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL FRIDAY EVENING. * AT 4 PM WEDNESDAY THE STAGE WAS 18.8 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 4 PM WEDNESDAY WAS 18.8 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON BROWNSBORO ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME THU THU THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 18.8 WED 4 PM 19.4 19.5 19.5 19.2 19.5 THU 6 AM $$
638 WGUS84 KHUN 120223 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 823 PM CST WED JAN 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-121623- /O.EXT.KHUN.FL.W.0001.000000T0000Z-120113T2120Z/ /BSBA1.2.ER.120111T1848Z.120112T1200Z.120113T1520Z.NO/ 823 PM CST WED JAN 11 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL FRIDAY AFTERNOON. * AT 7 PM WEDNESDAY THE STAGE WAS 19.1 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 7 PM WEDNESDAY WAS 19.1 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON BROWNSBORO ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME THU THU THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 19.1 WED 7 PM 19.5 19.7 19.5 19.1 19.7 THU 6 AM $$
360 WGUS84 KHUN 121717 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1117 AM CST THU JAN 12 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY ALTHOUGH THE RIVER IS FALLING QUICKLY AND HAS DROPPED BELOW MODERATE FLOOD CRITERIA...THE FLINT RIVER AT BROWNSBORO REMAINS ABOVE FLOOD STAGE. IT IS FORECAST TO DROP BELOW FLOOD STAGE JUST AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-130717- /O.EXT.KHUN.FL.W.0001.000000T0000Z-120113T1047Z/ /BSBA1.2.ER.120111T1848Z.120112T0700Z.120113T0447Z.NO/ 1117 AM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL LATE TONIGHT. * AT 10 AM THURSDAY THE STAGE WAS 18.0 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 10 AM THURSDAY WAS 19.6 FEET. * IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 18.0 THU 10 AM 18.1 17.4 16.9 16.4 CRESTED $$
235 WGUS84 KHUN 122235 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 PM CST THU JAN 12 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY THE FLINT RIVER AT BROWNSBORO HAS FALLEN TO 16.2 FEET AND BELOW FLOOD STAGE. IT WILL CONTINUE TO DROP TO AROUND 15.0 FEET AROUND MIDNIGHT AND CONTINUE TO FALL THROUGH FRIDAY MORNING. THEREFORE...THE RIVER FLOOD WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-122305- /O.CAN.KHUN.FL.W.0001.000000T0000Z-120113T1047Z/ /BSBA1.2.ER.120111T1848Z.120112T0700Z.120113T0447Z.NO/ 435 PM CST THU JAN 12 2012 * AT 3 PM THURSDAY THE STAGE WAS 16.2 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CREST NEAR 17.4 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 16.2 THU 3 PM 15.5 15.2 15.1 CRESTED $$
720 WGUS84 KHUN 122248 CCA FLSHUN FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 PM CST THU JAN 12 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY THE FLINT RIVER AT BROWNSBORO HAS FALLEN TO 16.2 FEET AND BELOW FLOOD STAGE. IT WILL CONTINUE TO DROP TO AROUND 15.0 FEET AROUND MIDNIGHT AND CONTINUE TO FALL THROUGH FRIDAY MORNING. THEREFORE...THE RIVER FLOOD WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-122305- /O.COR.KHUN.FL.W.0001.000000T0000Z-120113T1047Z/ /BSBA1.2.ER.120111T1848Z.120112T0700Z.120113T0447Z.NO/ 435 PM CST THU JAN 12 2012 * AT 3 PM THURSDAY THE STAGE WAS 16.2 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO DROP BELOW ACTION STAGE OF 1.50 FEET EARLY FRIDAY MORNING. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 16.2 THU 3 PM 15.5 15.2 15.1 CRESTED $$
670 WGUS84 KHUN 122249 CCB FLSHUN FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 PM CST THU JAN 12 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY THE FLINT RIVER AT BROWNSBORO HAS FALLEN TO 16.2 FEET AND BELOW FLOOD STAGE. IT WILL CONTINUE TO DROP TO AROUND 15.0 FEET AROUND MIDNIGHT AND CONTINUE TO FALL THROUGH FRIDAY MORNING. THEREFORE...THE RIVER FLOOD WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-122305- /O.COR.KHUN.FL.W.0001.000000T0000Z-120113T1047Z/ /BSBA1.2.ER.120111T1848Z.120112T0700Z.120113T0447Z.NO/ 435 PM CST THU JAN 12 2012 * AT 3 PM THURSDAY THE STAGE WAS 16.2 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO DROP BELOW ACTION STAGE OF 15.0 FEET EARLY FRIDAY MORNING. * IMPACT...AT 17.0 FEET...WATER FLOODS A LARGE FIELD ON THE UPSTREAM LEFT BANK AND IS FLOODING LARGE PORTIONS OF THE DOWNSTREAM LEFT BANK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 6 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU FRI FRI STG DAY TIME FLINT RIVER BROWNSBORO 17.0 16.2 THU 3 PM 15.5 15.2 15.1 CRESTED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 6:36 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 11, 6:36 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 AM CST WED JAN 11 2012 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 431 AM CST WED JAN 11 2012/ EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED. RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE AREA THIS MORNING. BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY. BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE DAY WITH VALUES GENERALLY IN THE 50S. A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE. AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH WIND CHILL PROBABLY IN THE 20S DURING THE DAY. TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER TEMPS IS IN STORE FOR EARLY NEXT WEEK. MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT WEEK. KDW && .AVIATION... FOR 12Z TAFS...ALTHOUGH COLD FRONT IS STILL WEST OF BOTH HSV/MSL... LATEST RADAR DATA SUGGESTS THAT THE THREAT FOR ORGANIZED TSRA ACTIVITY HAS SHIFTED EASTWARD. WILL MAINTAIN VCTS/CB THRU 11/15Z AT HSV...AND KEEP VCSH IN FORECAST FOR REMAINDER OF PERIOD -- AND FOR ENTIRE PERIOD AT MSL -- AS THREAT FOR LIGHT SHRA WILL PERSIST WELL AFTER FRONTAL PASSAGE. ERRATIC CIGS CURRENTLY REPORTED AT BOTH AIRPORTS SHOULD EVOLVE INTO A UNIFORMLY BROKEN DECK OF MVFR STRATUS AFTER FRONTAL PASSAGE...WITH PREVAILING CIGS AROUND 2500 FT AGL BENEATH OVC050. SURFACE WINDS WILL INCREASE FROM THE SW AS FRONT PUSHES THRU REGION...WITH 15G25 KNOTS EXPECTED THRU EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY AND BACK TO SSW LATER THIS EVENING...BUT SHOULD REMAIN SUFFICIENTLY STRONG TO PREVENT CONCERN FOR REDUCED VSBY. REGARDLESS...CIGS WILL BEGIN TO LOWER LATE TONIGHT...AND WILL INDICATE THIS TREND BUT HOLD FORECAST IN THE MVFR RANGE OF 1500-2000 FT AGL. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 9:18 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 918 AM CST WED JAN 11 2012 ALZ001>010-016-TNZ076-096-097-120000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 918 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT MUCH OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS MORNING. WITHIN THE STRONGER STORMS...HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS. IN ADDITION... RAINFALL AMOUNTS OF 1/2 TO 1 INCH IN A SHORT PERIOD OF TIME COULD CREATE LOCALIZED FLASH FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY EXPERIENCED HEAVY RAINFALL OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE AWAY FROM THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO 15 DEGREE RANGE BY FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DD/DJN
In the hours before
Special weather statement, Jan 11, 9:28 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 AM CST WED JAN 11 2012
ALZ007-008-016-111615-
CULLMAN-MARSHALL-MORGAN-
928 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 1015 AM CST...
AT 923 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLY POND...MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRVIEW.
BAILEYTON.
HULACO...JOPPA.
RYAN CROSSROADS...ARAB.
EDDY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3415 8675 3444 8666 3436 8638 3425 8645
3425 8649 3424 8652 3423 8652 3421 8654
3418 8655 3412 8660
TIME...MOT...LOC 1528Z 198DEG 12KT 3419 8662
SLSpecial weather statement, Jan 11, 9:54 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST WED JAN 11 2012
ALZ006-009-TNZ096-097-111645-
FRANKLIN-JACKSON-LINCOLN-MADISON-
954 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN AND
MADISON COUNTIES UNTIL 1045 AM CST...
AT 948 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYLAND...OR NEAR MOORES MILL...MOVING NORTH
AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAZEL GREEN.
NEW MARKET...FISK.
PLEVNA.
LINCOLN.
ELORA...FRANCISCO.
FLINTVILLE...CRYSTAL SPRINGS.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3515 8615 3475 8634 3476 8663 3515 8653
3515 8637 3512 8636 3515 8635 3513 8635
3512 8632 3514 8631 3515 8633
TIME...MOT...LOC 1554Z 198DEG 26KT 3485 8646
SLSpecial weather statement, Jan 11, 10:11 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1011 AM CST WED JAN 11 2012
ALZ009-010-111700-
DE KALB-JACKSON-
1011 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
1100 AM CST...
AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POWELL...MOVING NORTH AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PISGAH...HENAGAR.
MARTINTOWN.
ROSALIE.
FACKLER.
FABIUS...FLAT ROCK.
STEVENSON.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3446 8579 3453 8599 3492 8588 3485 8557
3483 8557
TIME...MOT...LOC 1611Z 201DEG 27KT 3456 8587
SLLocal storm report, Jan 11, 10:16 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1016 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HEAVY RAIN 4 W HUNTSVILLE 34.74N 86.65W
01/11/2012 E0.00 INCH MADISON AL EMERGENCY MNGR
TWO TO THREE INCHES OF WATER REPORTED COVERING THE ROAD
WEST OF CLIFF MANOR ON GOVERNORS DRIVE.
0951 AM HAIL 2 SW HUNTSVILLE 34.71N 86.61W
01/11/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED COVERING THE GROUND AT THE
INTERSECTION OF BOB WALLACE AND WALL TRIANA.
0951 AM HAIL 4 E MERIDIANVILLE 34.84N 86.50W
01/11/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED.
0956 AM FLASH FLOOD 2 NE HUNTSVILLE 34.75N 86.57W
01/11/2012 MADISON AL EMERGENCY MNGR
SIX TO SEVEN INCHES OF STANDING WATER REPORTED AT THE
FIVE POINTS AREA.
&&
KWEBERSpecial weather statement, Jan 11, 10:32 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1032 AM CST WED JAN 11 2012
ALZ006-TNZ076-096-097-111715-
FRANKLIN-LINCOLN-MADISON-MOORE-
1032 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN...MADISON AND
MOORE COUNTIES UNTIL 1115 AM CST...
AT 1032 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS NEAR PLEVNA...MOVING NORTH AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELORA.
FLINTVILLE...CRYSTAL SPRINGS.
MOLINO.
KELSO...HUNTLAND.
SMITHLAND.
MAXWELL.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3524 8611 3499 8628 3499 8631 3498 8631
3497 8629 3493 8632 3493 8633 3493 8632
3485 8637 3491 8662 3530 8652
TIME...MOT...LOC 1632Z 202DEG 16KT 3498 8643Local storm report, Jan 11, 10:36 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1036 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL HUNTSVILLE 34.73N 86.59W
01/11/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
UP TO ONE HALF AN INCH HAIL WAS REPORTED AT THE
UNIVERSITY OF ALABAMA AT HUNTSVILLE CAMPUS.
1018 AM HAIL 1 S HUNTSVILLE 34.71N 86.59W
01/11/2012 E0.50 INCH MADISON AL PUBLIC
PEA TO ONE HALF INCH HAIL REPORTED.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:38 AM CST | Special Weather Statement | HUN | Marshall | 37 min |
| Jan 11, 4:35 AM CST | Flash Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 4:46 AM CST | Special Weather Statement | HUN | Limestone | 44 min |
| Jan 11, 5:09 AM CST | Special Weather Statement | HUN | Marshall | 51 min |
| Jan 11, 7:22 AM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Jan 11, 7:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Jan 11, 7:30 AM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 8:05 AM CST | Special Weather Statement | HUN | Madison | 40 min |
| Jan 11, 8:24 AM CST | Special Weather Statement | HUN | Morgan | 51 min |
| Jan 11, 8:25 AM CST | Special Weather Statement | HUN | Morgan | 50 min |
| Jan 11, 8:27 AM CST | Special Weather Statement | HUN | Morgan | 48 min |
| Jan 11, 8:49 AM CST | Special Weather Statement | HUN | Madison | 41 min |
| Jan 11, 9:14 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 37 min |
| Jan 11, 9:27 AM CST | Special Weather Statement | HUN | Madison | 48 min |
| Jan 11, 9:28 AM CST | Special Weather Statement | HUN | Marshall | 47 min |
| Jan 11, 9:47 AM CST | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 3 hr |
| Jan 11, 9:54 AM CST | Special Weather Statement | HUN | Madison | 51 min |
| Jan 11, 9:58 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 3 hr |
| Jan 11, 10:11 AM CST | Special Weather Statement | HUN | Jackson | 49 min |
| Jan 11, 1:04 PM CST | Areal Flood Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 4 hr |
| Jan 11, 5:07 PM CST | Areal Flood Warning | HUN | Madison | 9 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.